| Model Number |
S-60-120-120-P6 |
| Medical Device Problem Codes |
Mechanical Jam (2983); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/06/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified left superior femoral artery that is 90% stenosed.The vessel was prepared with a 6x40mm unspecified device.The 6.0x120mm supera self-expanding stent was attempted to be deployed; however, the resistance was felt when moving the thumbsilde and the stent would not deploy.The supera was removed under fluoroscopy and a new supera was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Additional information reported that the supera self-expanding stent partially deployed protruding from the stent sheath for a length of 3mm (millimeters).No additional information was provided.
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure was able to be confirmed.The reported mechanical jam was unable to be confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the distal sheath of the delivery system was entrapped or bent in the heavily calcified and 90% stenosed anatomy such that the ratchet was unable to properly/fully engage the stent resulting in difficulty advancing the thumbslide/ mechanical jam and the reported/noted deployment difficulty/activation failure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.